Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 23, 2007, 6:30 PM CDT for Dallam County, Texas. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2007, 6:30 PM CDT (23:30 UTC)
- Expired
- Mar 23, 2007, 7:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Dallam County, TX
The radar
The Amarillo radar (KAMA), 151 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:35 PM CDT | HAIL 0.75 | 16 Nw Dalhart, TX | |
| Mar 23, 6:45 PM CDT | HAIL 1 | 17 Nw Dalhart, TX | |
| Mar 23, 7:00 PM CDT | HAIL 1 | 8 E Texline, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 4:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 232330 SVRAMA TXC111-240030- /O.NEW.KAMA.SV.W.0028.070323T2330Z-070324T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 630 PM CDT FRI MAR 23 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAM COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 730 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF WARE...OR ABOUT 19 MILES NORTHWEST OF DALHART...MOVING NORTH AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... WARE... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3606 10301 3607 10272 3646 10252 3648 10300 $$ KRAMAR
3 follow-up statements
000 WWUS54 KAMA 232337 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT FRI MAR 23 2007 TXC111-240030- /O.CON.KAMA.SV.W.0028.000000T0000Z-070324T0030Z/ DALLAM TX- 637 PM CDT FRI MAR 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR DALLAM COUNTY... AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF WARE...OR ABOUT 21 MILES NORTHWEST OF DALHART... MOVING NORTH AT 35 MPH. AT 635 PM CDT...PENNY SIZE HAIL WAS REPORTED 16 MILES NORTHWEST OF DALHART. * LOCATIONS IMPACTED INCLUDE... WARE... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3606 10301 3607 10272 3646 10252 3648 10300 $$
000 WWUS54 KAMA 240006 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 705 PM CDT FRI MAR 23 2007 TXC111-240030- /O.CON.KAMA.SV.W.0028.000000T0000Z-070324T0030Z/ DALLAM TX- 705 PM CDT FRI MAR 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR DALLAM COUNTY... AT 701 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTH OF WARE...OR ABOUT 24 MILES NORTHWEST OF DALHART...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL DALLAM COUNTY TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3606 10301 3607 10272 3646 10252 3648 10300 $$
000 WWUS54 KAMA 240020 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 717 PM CDT FRI MAR 23 2007 TXC111-240030- /O.CON.KAMA.SV.W.0028.000000T0000Z-070324T0030Z/ DALLAM TX- 717 PM CDT FRI MAR 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR DALLAM COUNTY... AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTH OF WARE...OR ABOUT 24 MILES NORTHWEST OF DALHART... MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WARE... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HAIL UP TO QUARTER SIZE HAS BEEN REPORTED 17 MILES NORTHWEST OF DALHART WITH THIS STORM AT 645 PM CDT. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3606 10301 3607 10272 3646 10252 3648 10300 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:25 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 23, 4:25 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CDT FRI MAR 23 2007
.DISCUSSION...
THE ZONES FORECAST WILL BE A LITTLE TARDY TODAY DUE TO ONGOING
WEATHER BUT SHOULD BE OUT SHORTLY. STRONG INSTABILITY NOTED ON THE
18Z SOUNDING ALLOWING FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG A
DEWPOINT DISCONTINUITY FROM ROUGHLY BEAVER TO TUCUMCARI. EXPECT
SUPERCELL DEVELOPMENT THROUGH THIS EVENING BEFORE LARGE SCALE FORCING
INCREASES TURNING THE SEVERE EVENT INTO POTENTIALLY A FLASH FLOOD
EVENT AS THUNDERSTORMS COALESCE INTO AN MCS AND TRAIN ACROSS THE
WESTERN CWA.
DID NOT CHANGE THE PREVIOUS FORECAST MUCH BUT DID LOWER POPS SOME SAT
NIGHT AND SUNDAY AS ALL MODELS NOW AGREE ON RAIN ENDING WITH THE
EJECTION OF THE UPPER LOW SATURDAY. ANOTHER UPPER LOW DEVELOPS IN THE
BASE OF THE TROUGH LEFT FROM THE DEPARTING LOW...HOWEVER IT WILL BE
WEAK AND SHOULD PASS TO THE SOUTH KEEPING MOST PRECIP OUT OF THE CWA.
THE EXTENDED FORECAST WAS LEFT AS IS WITH THE NEXT TROUGH THE MIDDLE
OF NEXT WEEK TOO FAR NORTH TO DO MUCH HERE.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 54 71 44 72 48 / 100 50 40 30 10
BEAVER OK 60 71 47 75 51 / 100 70 40 20 10
BOISE CITY OK 46 67 42 72 42 / 100 50 30 5 5
BORGER TX 58 72 49 73 50 / 100 60 40 20 10
BOYS RANCH TX 54 73 42 73 46 / 100 50 40 20 5
CANYON TX 54 71 42 72 48 / 100 50 40 30 10
CLARENDON TX 57 74 49 71 51 / 90 60 40 30 10
DALHART TX 50 71 38 71 42 / 100 50 30 10 5
GUYMON OK 56 71 45 74 45 / 100 60 40 10 5
HEREFORD TX 51 68 42 69 45 / 100 40 40 30 5
LIPSCOMB TX 61 72 49 75 52 / 90 70 40 30 10
PAMPA TX 57 71 49 70 49 / 100 60 40 30 10
SHAMROCK TX 59 73 50 71 52 / 90 60 40 30 10
WELLINGTON TX 59 75 53 72 53 / 90 60 40 30 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
11/10Hazardous weather outlook, Mar 23, 5:35 PM CDT, 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK....UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 535 PM CDT FRI MAR 23 2007 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 535 PM CDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS THE PANHANDLES. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. IN ADDITION TO THE HEAVY RAIN POTENTIAL...SEVERE THUNDERSTORMS MAY ALSO OCCUR PRODUCING LARGE HAIL...DAMAGING WINDS... AND ISOLATED TORNADOES THROUGH THE EVENING HOURS. AS A RESULT...A TORNADO WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA PANHANDLE AND A LARGE PART OF THE TEXAS PANHANDLE UNTIL MIDNIGHT CDT. SOUTH WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS WILL RESULT IN CAUTION ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING. THE GREATEST THREAT OF HEAVY RAIN WILL BE DURING THE EARLY MORNING ON SATURDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY ACROSS EASTERN SECTIONS OF THE PANHANDLES. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS EVENING AND TONIGHT. WEATHER OBSERVERS ARE REQUESTED TO CALL IN THEIR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. ANDRADE
In the hours before
Local storm report, Mar 23, 5:10 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT FRI MAR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL ADAMS 36.75N 101.08W
03/23/2007 M1.00 INCH TEXAS OK TRAINED SPOTTER
&&
TASLocal storm report, Mar 23, 5:15 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CDT FRI MAR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL ADAMS 36.75N 101.08W
03/23/2007 E1.75 INCH TEXAS OK PUBLIC
&&
DHLocal storm report, Mar 23, 5:41 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
541 PM CDT FRI MAR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 W BAKER 36.87N 101.07W
03/23/2007 E1.00 INCH TEXAS OK EMERGENCY MNGR
COVERING THE ROAD
&&
DHLocal storm report, Mar 23, 5:51 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
551 PM CDT FRI MAR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 8 N TURPIN 36.99N 100.88W
03/23/2007 E1.75 INCH BEAVER OK EMERGENCY MNGR
&&
DHLocal storm report, Mar 23, 6:07 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
607 PM CDT FRI MAR 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 12 N ROMERO 35.90N 102.93W
03/23/2007 E1.75 INCH HARTLEY TX PUBLIC
&&
DHSpecial weather statement, Mar 23, 6:10 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CDT FRI MAR 23 2007 OKZ003-232345- BEAVER OK- 610 PM CDT FRI MAR 23 2007 ...STRONG THUNDERSTORM IN NORTHWESTERN BEAVER COUNTY... AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TURPIN MOVING NORTHEAST AT 50 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHWESTERN BEAVER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:52 AM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 32 hr |
| Mar 23, 10:46 AM CDT | Severe Thunderstorm Warning | AMA | Randall | 59 min |
| Mar 23, 11:42 AM CDT | Severe Thunderstorm Warning | AMA | Potter | 63 min |
| Mar 23, 1:28 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 62 min |
| Mar 23, 2:37 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 23 min |
| Mar 23, 3:16 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 59 min |
| Mar 23, 3:57 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 49 min |
| Mar 23, 5:30 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.